Alert archive / Montana / High Wind Warnings in 2014
High Wind Warning 29, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Oct 25, 2014, 2:29 PM MDT. It took effect at Oct 25, 2014, 6:00 PM MDT. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2014, 2:29 PM MDT (20:29 UTC)
- In effect from
- Oct 25, 2014, 6:00 PM MDT
- Expired
- Oct 26, 2014, 9:12 PM MDT
- In force
- 27 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
232 WWUS75 KTFX 252029 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 229 PM MDT SAT OCT 25 2014 MTZ009-048-261100- /O.UPG.KTFX.HW.A.0021.141026T0000Z-141027T0600Z/ /O.NEW.KTFX.HW.W.0029.141026T0000Z-141027T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 229 PM MDT SAT OCT 25 2014 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MDT SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MDT SUNDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: GUSTY SOUTHWEST WINDS WILL INCREASE THIS EVENING AND WILL BECOME STRONG NEAR AND AFTER MIDNIGHT. WINDS ARE EXPECTED TO DIMINISH SUNDAY EVENING. STRONG WINDS COULD MAKE TRAVEL DIFFICULT FOR HIGH-PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 40 TO 50 MPH...WITH GUSTS TO 75 MPH. * OTHER IMPACTS: POOR VISIBILITIES IN SNOW AND BLOWING SNOW ARE EXPECTED IN THE MOUNTAINS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING AND MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-261100- /O.UPG.KTFX.HW.A.0021.141026T0600Z-141027T0000Z/ /O.NEW.KTFX.HW.W.0029.141026T0600Z-141027T0000Z/ EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK 229 PM MDT SAT OCT 25 2014 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: GUSTY SOUTHWEST WINDS WILL INCREASE AFTER MIDNIGHT AND WILL BECOME STRONG BY EARLY MORNING. WINDS ARE EXPECTED TO DIMINISH BY LATE SUNDAY AFTERNOON. STRONG WINDS COULD MAKE TRAVEL DIFFICULT FOR HIGH-PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 30 TO 40 MPH...WITH GUSTS TO 65 MPH. * LOCATIONS AFFECTED INCLUDE: CUT BANK. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
4 follow-up statements
114 WWUS75 KTFX 261045 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 445 AM MDT SUN OCT 26 2014 MTZ010-270000- /O.CON.KTFX.HW.W.0029.000000T0000Z-141027T0000Z/ EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK 445 AM MDT SUN OCT 26 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: SOUTHWEST WINDS ARE INCREASING AND SHOULD BECOME STRONG THIS MORNING. THE STRONG WINDS ARE EXPECTED TO DIMINISH SLIGHTLY LATER THIS AFTERNOON. TRAVEL WILL BE DIFFICULT FOR HIGH- PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 30 TO 40 MPH...WITH GUSTS TO 65 MPH. * LOCATIONS AFFECTED INCLUDE: CUT BANK. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-048-270000- /O.CON.KTFX.HW.W.0029.000000T0000Z-141027T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 445 AM MDT SUN OCT 26 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING AND MAIN IMPACT: STRONG WINDS HAVE DEVELOPED AND WILL CONTINUE THROUGH THE DAY. WINDS ARE EXPECTED TO DIMINISH THIS EVENING. THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 40 TO 50 MPH...WITH GUSTS TO 75 MPH. * OTHER IMPACTS: POOR VISIBILITIES IN SNOW AND BLOWING SNOW ARE EXPECTED IN THE MOUNTAINS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
873 WWUS75 KTFX 262032 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 232 PM MDT SUN OCT 26 2014 MTZ010-270000- /O.CON.KTFX.HW.W.0029.000000T0000Z-141027T0000Z/ EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK 232 PM MDT SUN OCT 26 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE THROUGH LATE THIS AFTERNOON IN THE CUT BANK AREA. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 30 TO 40 MPH...WITH GUSTS TO 65 MPH. * LOCATIONS AFFECTED INCLUDE: CUT BANK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-048-270600- /O.CON.KTFX.HW.W.0029.000000T0000Z-141027T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 232 PM MDT SUN OCT 26 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE OVER THE ROCKY MOUNTAIN FRONT THROUGH THE EVENING HOURS. THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 40 TO 50 MPH...WITH GUSTS TO 75 MPH. * OTHER IMPACTS: POOR VISIBILITIES IN SNOW AND BLOWING SNOW ARE EXPECTED IN THE MOUNTAINS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING AND MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
139 WWUS75 KTFX 262351 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 551 PM MDT SUN OCT 26 2014 MTZ010-270100- /O.EXP.KTFX.HW.W.0029.000000T0000Z-141027T0000Z/ EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK 551 PM MDT SUN OCT 26 2014 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. BREEZY CONDITIONS WILL CONTINUE THIS EVENING BUT DAMAGING WINDS ARE NO LONGER EXPECTED. $$ MTZ009-048-270600- /O.CON.KTFX.HW.W.0029.000000T0000Z-141027T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 551 PM MDT SUN OCT 26 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE OVER THE ROCKY MOUNTAIN FRONT THROUGH THE EVENING HOURS. THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 40 TO 50 MPH...WITH GUSTS TO 75 MPH. * OTHER IMPACTS: POOR VISIBILITIES IN SNOW AND BLOWING SNOW ARE EXPECTED IN THE MOUNTAINS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
021 WWUS75 KTFX 270312 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 912 PM MDT SUN OCT 26 2014 MTZ009-048-270415- /O.CAN.KTFX.HW.W.0029.000000T0000Z-141027T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 912 PM MDT SUN OCT 26 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. BRISK WINDS WILL CONTINUE ALONG THE ROCKY MOUNTAIN FRONT BUT DAMAGING WINDS ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 25, 11:50 AM MDT, 2 hours 39 minutes earlier.
Area forecast discussion, Oct 25, 11:50 AM MDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1150 AM MDT Sat Oct 25 2014 UPDATED AVIATION SECTION .DISCUSSION... Updated forecast is out. The main change was to extend the valley fog in Southwest MT until about Noon today. Patchy areas of dense fog continue...especially in the Townsend...Bozeman and Whitehall areas. Afternoon temperatures look on track. Looking ahead...strong winds still look possible later tonight and into Sunday over the Northern Rockies and the Cut Bank area. Brusda && .AVIATION... UPDATED 1755Z. High pressure will continue over the area through 00z bringing dry and stable conditions. An upper level disturbance will approach the area from the west overnight and showers will develop over the western mountains after 06z and will spread east through Sunday morning. Winds will increase after 06z with strong winds possible along the Rocky Mountain Front and Eastern Glacier County. VFR conditions prevail with increasing MVFR conditions after 06z due to lowering of ceilings and precipitation. Mountains obscured at times after 06z. && .PREV DISCUSSION... /ISSUED 600 AM MDT Sat Oct 25 2014/ Today through Monday...An upper ridge moving into western Montana this morning will shift to near the eastern Montana border by late this afternoon. A Pacific upper trough is expected to move into western Montana Sunday afternoon then into eastern Montana Sunday night. Northwest flow aloft will be over the area Monday. As for weather, with clear skies and light winds and small temperature-dew point spreads, will mention patchy fog over the southwest valleys for early this morning. Otherwise for the rest of the day expect sunny to partly cloudy skies and no precipitation. That changes beginning tonight as moisture increases ahead of the upper trough. The associated cold front will move through western Montana tonight and into central Montana by early Sunday morning. Showers will develop over the western mountains this evening then spread to southwest Montana late tonight as snow levels fall to between 7000 and 7500 feet by morning. More precipitation is expected over the western and southwest mountains Sunday as snow levels continue to fall. Precipitation should diminish over southwest Montana Sunday night as snow levels lower to between 4000 and 4500 feet. As for the plains, gusty downslope winds will limit precipitation chances on Sunday. That changes Sunday night as northwest flow brings some moisture down from Canada. Rain showers will turn to mostly snow showers after midnight. Looking at the forecast area as a whole, snow amounts should be less than an inch for the plains and valleys while mountains could see several inches. High wind situation...A watch has been issued for the Rocky Mountain Front and eastern Glacier County for tonight through Sunday. Southwest flow aloft will increase tonight. Unlike the most recent wind event..conditions look more favorable for high winds. However there continues be some uncertainty with regard to the ingredients for high winds so have elected to go the watch route for now. Thunderstorms...The airmass could become unstable Sunday afternoon associated with the upper trough. However am not sure it will be unstable enough for thunderstorms. It does look like there will be enough of a threat over far southwest Montana to include its mention in the forecast. Blank Monday Night through Saturday...Models remain in good agreement bringing another low pressure system through the region into Monday. With generally westerly flow, precipitation chances appear to be mostly limited to the West and Southwest MT mountains. The system exits Tuesday with weak transient high pressure briefly moving over the region. A generally unsettled westerly flow develops Wednesday and several disturbances embedded in the flow will pass over Montana Wednesday. High pressure begins to build over the region Thursday as a low pressure system off the west coast deepens. Warm southwesterly flow returns to the region by the end of the week. Temperatures remain cool into Tuesday before warming into the 60s later in the week. Overall chances of meaningful precipitation for the plains remain fairly low throughout the period. && .PRELIMINARY POINT TEMPS/POPS... GTF 67 45 52 34 / 0 10 10 40 CTB 59 41 51 28 / 0 10 20 60 HLN 71 43 55 36 / 0 10 20 20 BZN 70 36 54 27 / 0 20 50 20 WEY 60 28 41 20 / 0 30 60 50 DLN 69 39 50 28 / 0 20 40 20 HVR 64 40 58 34 / 0 10 10 70 LWT 71 43 56 34 / 0 10 20 30 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH from late tonight through Sunday afternoon Eastern Glacier. HIGH WIND WATCH from 6 PM MDT this evening through Sunday evening Northern Rocky Mountain Front...Southern Rocky Mountain Front. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/NWSGreatFalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 4:31 AM MDT | High Wind Watch | TFX | 10 hr |
Nearby
High Wind Warnings in Montana, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.